Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 99, NWS La Crosse, WI

July 31, 2014Clark County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 31, 2014, 5:56 PM CDT for Clark County, Wisconsin. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2014, 5:56 PM CDT (22:56 UTC)
Expired
Jul 31, 2014, 6:30 PM CDT
In force
34 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Clark County, WI

The radar

The La Crosse radar (KARX), 136 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 6:02 PM CDTHAIL 0.756 Ne Thorp, WITIME ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WUUS53 KARX 312256
SVRARX
WIC019-312330-
/O.NEW.KARX.SV.W.0099.140731T2256Z-140731T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
556 PM CDT THU JUL 31 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CLARK COUNTY IN CENTRAL WISCONSIN...

* UNTIL 630 PM CDT

* AT 556 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES 
  NORTHEAST OF THORP...OR 20 MILES SOUTHWEST OF MEDFORD...MOVING 
  SOUTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  OWEN AROUND 620 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WITHEE
AND COUNTY O AND STERLING AVENUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4499 9050 4484 9068 4501 9080 4503 9075
      4503 9071
TIME...MOT...LOC 2256Z 311DEG 16KT 4499 9071 

HAIL...1.00IN
WIND...<50MPH

$$

AJ
2 follow-up statements
386 
WWUS53 KARX 312312
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
612 PM CDT THU JUL 31 2014

WIC019-312330-
/O.CON.KARX.SV.W.0099.000000T0000Z-140731T2330Z/
CLARK WI-
612 PM CDT THU JUL 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTH CENTRAL CLARK COUNTY...

AT 612 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST 
OF OWEN...OR 19 MILES SOUTHWEST OF MEDFORD...MOVING SOUTHEAST AT 15 
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  OWEN AROUND 620 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WITHEE
AND COUNTY O AND STERLING AVENUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4499 9050 4484 9068 4498 9075 4501 9072
      4501 9068
TIME...MOT...LOC 2312Z 311DEG 15KT 4495 9065 

HAIL...1.00IN
WIND...<50MPH

$$

AJ
047 
WWUS53 KARX 312328
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
628 PM CDT THU JUL 31 2014

WIC019-312338-
/O.EXP.KARX.SV.W.0099.000000T0000Z-140731T2330Z/
CLARK WI-
628 PM CDT THU JUL 31 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLARK COUNTY
WILL EXPIRE AT 630 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4499 9050 4484 9068 4498 9075 4501 9072
      4501 9068
TIME...MOT...LOC 2324Z 311DEG 16KT 4495 9065 

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:21 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 31, 3:21 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
321 PM CDT THU JUL 31 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 321 PM CDT THU JUL 31 2014

FORECAST CONCERNS ARE FOG POTENTIAL OVERNIGHT AND PRECIPITATION
CHANCES FRIDAY AFTERNOON/EVENING.

AS OF 3 PM...WEAK SHORTWAVE ROTATING ALONG THE PERPHIERY OF THE
MAIN 500 MB LOW THIS AFTERNOON WILL CONTINUE SCATTERED SHOWERS
AND STORMS MAINLY ALONG AND NORTHEAST OF I-94 IN WISCONSIN. THIS
ACTIVITY IS DIURNALLY DRIVEN SO EXPECTING IT TO WANE TOWARD
SUNSET. OTHERWISE...ANOTHER SEASONABLE DAY FOR THE UPPER MS RIVER
VALLEY WITH TEMPERATURES IN THE UPPER 70S TO LOWER 80S.

BAGGY SURFACE WIND FIELD TONIGHT IN CONJUNCTION WITH MODEST DEWPOINT
RECOVERY COULD RESULT IN PATCHY RIVER VALLEY FOG OVERNIGHT.
COMPARED TO THE PAST FEW NIGHTS...WINDS THROUGH 500 MB ARE NOTABLY
LIGHT /LESS THAN 10KTS/ WHICH WILL AID IN FOG FORMATION.
HOWEVER...UNCERTAINTY REMAINS ON HOW MUCH BOUNDARY LAYER
SATURATION IS EXPECTED TO TAKE PLACE...AND LATEST GUIDANCE IS NOT
SUGGESTING MUCH. AS SUCH...WILL LIMIT FOG COVERAGE TO ONLY PATCHY
ALONG THE RIVER VALLEYS...AND SOME OF THE LOW-LYING BOG AREAS OF
CENTRAL WISCONSIN.

AFTER ANY MORNING FOG BURNS OFF...ANOTHER PIECE OF UPPER LEVEL
ENERGY WILL PIVOT THROUGH THE UPPER MIDWEST...AS SEEN FROM 500-300
MB PV ADVECTION WHICH PEAKS DURING THE AFTERNOON AND EVENING
HOURS. SUFFICIENT SURFACE HEATING /LOW 80S/ COUPLED WITH COOLER
500 MB TEMPERATURES /-16C/ AND SOME MID LEVEL DRYING WILL LEAD TO
RATHER IMPRESSIVE 850-500 MB LAPSE RATES ON THE ORDER OF 7 C/KM BY
THE AFTERNOON. AT THE SAME TIME...MAX SURFACE BASED CAPE VALUES
ACROSS MUCH OF THE AREA LOOK TO BE AROUND 1500 TO 1700 J/KG.
COMPARED TO PAST FEW DAYS...THE CAPE ENVIRONMENT IS MORE NOTABLE
WITH NCAPE VALUES AROUND 0.2 FROM RST TO LSE TO NEC.
FINALLY...FREEZING LEVELS WILL BE LOWER...ON THE ORDER OF 10 TO 12
KFT WITH A FAIR AMOUNT OF THE CAPE PROFILE IN THE HAIL GROWTH
ZONE. HOWEVER...THE SHEAR ENVIRONMENT LEAVES A LOT TO BE
DESIRED...WITH PRACTICALLY NO DIRECTIONAL OR SPEED SHEAR NOTED.

IN SHORT...THE COMBINATION OF THE UPPER LEVEL ENERGY...STEEP
LAPSE RATES...AND AN UNCAPPED ENVIRONMENT LOOKS TO BE SUFFICIENT
FOR VIGOROUS UPDRAFTS TO DEVELOP BY MID AFTERNOON...LASTING INTO
THE EARLY/MID EVENING HOURS. THE 31.12Z DETERMINISTIC AND HI-RES
MODELS SHOW A FAIR AMOUNT OF COVERAGE OF SHOWERS/STORMS THROUGH
EVENING...SUPPORTING THE ABOVE ENVIRONMENTAL PARAMETERS. THE MAIN
THREATS WOULD SEVERE HAIL ALONG WITH GUSTY WINDS. THE SUB CLOUD
LAYER IS RATHER DRY SEEN BY THE INVERTED-V TYPE SOUNDINGS OFF THE
NAM/GFS.

HAVE INCREASED PRECIPITATION CHANCES FOR THE LATE AFTERNOON HOURS
ACROSS THE AREA...ESPECIALLY EAST OF THE MISSISSIPPI RIVER WHERE
THE BETTER ENVIRONMENTAL SETUP RESIDES. WHILE MOST OF THE ACTIVITY
WILL BE DIURNALLY DRIVEN AND BEGIN TO WANE TOWARD SUNSET...THERE
IS STILL CONSIDERABLE 500-300 MB PV ADVECTION THROUGH 06Z SO HAVE
CARRIED HIGHER CHANCE POPS ACROSS SOUTHWEST WISCONSIN THROUGH
03Z...THEN TAPERED TO SLIGHT CHANCES BY MIDNIGHT.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 321 PM CDT THU JUL 31 2014

FORECAST IN THE EXTENDED FOCUSED ON WEAK FRONTAL PASSAGE
SUNDAY/SUNDAY NIGHT...FOLLOWED BY A MORE ACTIVE WEATHER PATTERN BY
THE MIDDLE OF NEXT WEEK.

SEASONABLE TEMPERATURES WITH WEAK RIDGING WILL BE IN PLACE
SATURDAY...BUT THIS BEGINS TO BREAK DOWN BY SUNDAY AS WEAK UPPER
LEVEL SHORTWAVES MOVE THROUGH THE FLOW. ONE SUCH SHORTWAVE TROUGH
ATTEMPTS TO PUSH A FRONT THROUGH SUNDAY AFTERNOON/NIGHT...WITH THE
GREATEST SHOWER/STORM CHANCES ALONG AND NORTH OF I-94.

AN UNSETTLED WEATHER PATTERN IS BECOMING MORE CONSISTENT BY
MONDAY THROUGH MUCH OF NEXT WEEK. MONDAY AND TUESDAY COULD FEATURE
A COUPLE DIFFERENT SHORTWAVES...BUT BY TUESDAY NIGHT THE 31.12Z
MODEL CYCLE CONTINUES TO SHOW CYCLOGENESIS TAKING PLACE ACROSS THE
CENTRAL PLAINS. THIS WOULD DRAPE A WARM FRONT SOMEWHERE THROUGH
THE FORECAST AREA IN CONJUNCTION WITH A RATHER VIGOROUS UPPER
LEVEL SHORTWAVE. COMBINED WITH INCREASING 850 MB MOISTURE
TRANSPORT AND SURFACE DEWPOINTS 65 TO 70 F...AND THE THREAT FOR
SHOWERS/STORMS WILL BE ON THE RISE. THE PAST FEW MODEL CYCLES HAVE
SHOWN THIS SIGNAL...SO INCREASED PRECIPITATION CHANCES TO THE
60-70 PERCENT RANGE. IT WILL ALSO BE THIS PERIOD THAT WILL HAVE
TO BE WATCHED FOR POSSIBLE SEVERE WEATHER ACROSS THE UPPER
MISSISSIPPI RIVER VALLEY...WITH THE STRONG DYNAMICS IN PLACE
COMBINED WITH WARM AND MOIST ENVIRONMENT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1223 PM CDT THU JUL 31 2014

BULK OF THE AREA IS BETWEEN SHORTWAVES TODAY. DIURNAL WARMING/MIXING
LOOKING TO PRODUCE LITTLE MORE THAN A SCT TO LCL BKN VFR CUMULUS
DECK THIS AFTERNOON...WITH THREAT OF ANY SHRA/TSRA NORTH/EAST OF THE
TAF SITES. THESE CLOUDS TO DISSIPATE WITH SUNSET.

SFC WINDS REMAIN LIGHT TONIGHT WITH MODEL SOUNDINGS CONTINUING TO
SHOW WINDS OF LESS THAN 10KT THRU 700MB TONIGHT. THIS FAVORABLE
FOR LATE NIGHT/EARLY MORNING RADIATIONAL VALLEY FOG AT SITES LIKE
KLSE. HOWEVER LOWERING DEW POINTS AND MIXING THIS AFTERNOON THEN
HOW MUCH DEW POINTS RISE THIS EVENING REMAIN THE BIG QUESTIONS.
17Z DEW POINTS REMAINED NEAR OR ABOVE TONIGHTS EXPECTED LOWS BUT
THEY WERE LOWERING AT MID DAY WITH THE DEEPER DIURNAL MIXING.
INCLUDED A BCFG SCT006 AT KLSE IN THE 09-13Z PERIOD FOR NOW. 00Z
TAF CYCLE WILL HAVE A BETTER FEEL FOR THE DEW POINT TRENDS TONIGHT
AND IF BR/FG CHANCES AT KLSE WOULD REQUIRE MORE OF A BR/FG MENTION
AND SOME VSBY RESTRICTION IN THE TAF. GOOD VFR EXPECTED FRI
MORNING IN THE 13-18Z PERIOD ONCE ANY BR/FG WOULD LIFT/BURN OFF.

JUST BEYOND THIS TAF PERIOD...THERE IS A STRONGER SIGNAL FOR SCT
SHRA/TSRA NEAR/AT THE TAF SITES...WITH SOME MVFR CONDITIONS FRI
AFTERNOON/EVENING. THIS AS A STRONGER SHORTWAVE...COOLER TEMPS ALOFT
AND A BIT MORE LOW LEVEL MOISTURE COMBINE TO PRODUCE MORE
INSTABILITY AND LIFT ACROSS THE AREA.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...ZT
LONG TERM....ZT
AVIATION.....RRS
Hazardous weather outlook, Jul 31, 4:38 AM CDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
438 AM CDT THU JUL 31 2014

IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061-
010945-
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
438 AM CDT THU JUL 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
ANY STRONGER STORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS...BRIEF
HEAVY DOWNPOURS...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY AND FRIDAY EVENING...SCATTERED THUNDERSTORMS WILL BE
FOUND ACROSS THE AREA. A FEW OF THESE THUNDERSTORMS MAY PRODUCE
HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH.

FROM SUNDAY THROUGH WEDNESDAY...A FRONT WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT. AT THIS TIME...IT IS TOO EARLY TO
DISCERN WHETHER ANY OF THESE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS WEEK.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>010-018-019-029-MNZ086-087-094-095-010945-
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED-
MOWER-FILLMORE-
438 AM CDT THU JUL 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHEAST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY AND FRIDAY EVENING...SCATTERED THUNDERSTORMS WILL BE
FOUND ACROSS THE AREA. A FEW OF THESE THUNDERSTORMS MAY PRODUCE
HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH.

FROM SUNDAY THROUGH WEDNESDAY...A FRONT WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT. AT THIS TIME...IT IS TOO EARLY TO
DISCERN WHETHER ANY OF THESE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS WEEK.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BOYNE

In the hours before

Local storm report, Jul 31, 4:12 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
412 PM CDT THU JUL 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             1 NW GILMAN             45.18N 90.82W
07/31/2014  E0.50 INCH       TAYLOR             WI   TRAINED SPOTTER

&&

TMS
Special weather statement, Jul 31, 4:13 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
413 PM CDT THU JUL 31 2014

WIZ017-029-312300-
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
413 PM CDT THU JUL 31 2014

...STRONG THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS POSSIBLE
THROUGH 6 PM...

AT 410 PM...SCATTERED SHOWERS AND THUNDERSTORMS WERE CROSSING
TAYLOR AND CLARK COUNTIES. A STORM NEAR GILMAN ALREADY PRODUCED
DIME SIZE HAIL. LOOK FOR THESE STORMS TO PERSIST THROUGH 6 PM...WITH
SOME PRODUCING HAIL UP TO NICKEL SIZE AND WIND GUSTS TO 40 MPH.
THESE WIND GUSTS COULD KNOCK DOWN TREE BRANCHES.

AJ
Local storm report, Jul 31, 5:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
549 PM CDT THU JUL 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             1 W GILMAN              45.17N 90.83W
07/31/2014  E0.75 INCH       TAYLOR             WI   TRAINED SPOTTER

&&

TMS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 4:18 PM CDTSevere Thunderstorm WarningARXClark, Taylor27 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.